Please use this identifier to cite or link to this item:
|Title:||Hyperprolactinemia in Thai children and adolescents with autism spectrum disorder treated with risperidone|
Division of Pharmacogenomics and Personalized Medicine
Thailand Ministry of Public Health
|Citation:||Neuropsychiatric Disease and Treatment. Vol.11, (2015), 191-196|
|Abstract:||© 2015 Hongkaew et al. Hyperprolactinemia is a common adverse effect observed in children with autism spectrum disorder (ASD) during pharmacotherapy with risperidone. The main aim of this study was to investigate important clinical factors influencing the prolactin response in risperidone-treated Thai ASD. A total of 147 children and adolescents (127 males and 20 females) aged 3-19 years with ASD received risperidone treatment (0.10-6.00 mg/day) for up to 158 weeks. Prolactin levels were measured by chemiluminescence immunoassay. The clinical data of patients collected from medical records - age, weight, height, body mass index, dose of risperidone, duration of treatment, and drug-use pattern - were recorded. Hyperprolactinemia was observed in 66 of 147 (44.90%) subjects. Median prolactin level at the high doses (24.00, interquartile range [IQR] 14.30-29.20) of risperidone was significantly found to be higher than at the recommended (16.20, IQR 10.65-22.30) and low (11.70, IQR 7.51-16.50) doses of risperidone. There was no relationship between prolactin levels and duration of risperidone treatment. Dose-dependence is identified as a main factor associated with hyperprolactinemia in Thai children and adolescents with ASD treated with risperidone. This study suggests that risperidone treatment causes prolactin elevations and the effects of risperidone on prolactin are probably dose-related in pediatric patients.|
|Appears in Collections:||Scopus 2011-2015|
Files in This Item:
There are no files associated with this item.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.